MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16026545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2020, a patient underwent a posterior spinal fixation procedure from l2 to l5.On (b)(6) 2024 the patient presented with back pain.Evaluation of the patient identified the left l5 pedicle screw had broken.No indication of a revision surgery being conducted or planned has been provided.No additional information was provided.
 
Additional Manufacturer Narrative
No device was returned for evaluation; as no information on a revision surgery being conducted or planned has been provided, the device is likely still in situ.A review of the radiographs provided was able to confirm the reported event as the left l5 pedicle screw can be seen to be broken along the threaded portion of the screw shaft; whether a full-thickness fracture occurred could not be determined from the images provided.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implants may eventually loosen, bend, or break.Information on whether the patient had achieved full fusion was not provided.Information on the patient's activity level was not provided.Based on the information obtained, the root cause of the reported event is unable to be determined conclusively, but may have been the result of or combination of delayed fusion/non-union and patient activity.If any additional information is obtained that would alter the information provided in this report, a supplemental report will be provided.Labeling review: "potential adverse events and complications.As with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s); loss of fixation; nonunion or delayed union."."warnings, cautions and precautions.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.These devices are not designed to withstand the unsupported stress of full weight or load bearing alone.".".These devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient¿s activity level will dictate the longevity of the implant.".

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
patrick yrigoyen
7475 lusk boulevard
san diego, CA 92121
MDR Report Key20077811
Report Number2031966-2024-00212
Device Sequence Number7810331
Product Code NKB
UDI-Device Identifier00887517556639
UDI-Public887517556639
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K223181
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16026545
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Initial Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight62 KG